Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 8:28 PM CDT for Cumberland County, White County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 8:28 PM CDT (01:28 UTC)
- Expired
- Apr 3, 2007, 9:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, TN, White County, TN
The radar
The Nashville radar (KOHX), 113 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:42 PM CDT | HAIL 0.75 | 5 S Sparta, TN | 911 CENTER REPORTED PENNY SIZE HAIL SOUTH OF SPARTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 3, 8:03 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 040129 SVROHX TNC035-185-040200- /O.NEW.KOHX.SV.W.0022.070404T0128Z-070404T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 828 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CUMBERLAND COUNTY IN TENNESSEE... WHITE COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF SPARTA... * UNTIL 900 PM CDT * AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED NEAR SPARTA...AND IS MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PLEASANT HILL BY 900 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3598 8556 3575 8554 3588 8508 3611 8510 $$ JAO
1 follow-up statement
000 WWUS54 KOHX 040156 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 855 PM CDT TUE APR 3 2007 TNC035-185-040205- /O.EXP.KOHX.SV.W.0022.000000T0000Z-070404T0200Z/ WHITE TN-CUMBERLAND TN- 855 PM CDT TUE APR 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUMBERLAND AND WHITE COUNTIES EXPIRES AT 900 PM CDT... THE CLUSTER OF THUNDERSTORMS IN SOUTHEAST WHITE COUNTY CONTINUES TO MOVE EAST AT ABOUT 25 MPH INTO CUMBERLAND COUNTY. PENNY SIZE HAIL WAS REPORTED WITH THIS THUNDERSTORM ABOUT 5 MILES SOUTH OF SPARTA. LAT...LON 3598 8556 3575 8554 3588 8508 3611 8510 $$ JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:50 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 3, 4:50 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED TIMING NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT TUE APR 3 2007 .DISCUSSION... STG LOW CENTERED NEAR CHICAGO WITH A COLD FRONT STRETCHING SWWD TO THE DALLAS AREA. FRONT IS MOVING TOWARD THE ESE AT 30 MPH. STRONG THUNDERSTORMS ARE ARRAYED ALL ALONG THIS FRONT FROM SERN MISSOURI NEWD. DAMAGING WINDS AND HAIL ARE EXPECTED WITH THIS LINE OF CONVECTION AS WELL AS THE POSSIBILITY OF TORNADOES. WHILE THERE WILL BE SCATTERED STORMS OUT AHEAD OF THE MAIN FRONT... WE EXPECT THE ORGANIZED CONVECTION WITH THE FRONT TO ENTER NWRN COUNTIES BETWEEN 7PM AND 8PM...INTO THE NASHVILLE AREA AROUND 10 PM...AND CROSSVILLE AROUND 1 AM. MOST ACTIVITY SHOULD BE OUT OF THE AREA BY 5 AM. A STRONG SHOT OF COLD AIR BEHIND THIS FRONT WITH 850 MB TEMPS DROPPING TO -10C BY EARLY SAT AM. THIS WILL LIKELY MEAN A POSSIBILITY OF A FREEZE FOR THU AM THROUGH SUN AM...WITH SUN AM BEING THE COLDEST MORNING. WILL CONSIDER LATER TONIGHT IF A FREEZE WATCH/WARNINGS ARE NECESSARY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 58 32 53 / 80 10 10 0 CLARKSVILLE 43 53 30 51 / 80 10 10 0 CROSSVILLE 47 56 27 49 / 80 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 3, 6:21 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 621 PM CDT TUE APR 3 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-041200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 621 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT AREAS ALONG AND WEST OF INTERSTATE 65 ARE IN A MODERATE RISK FOR SEVERE WEATHER TONIGHT. AREAS EAST OF I 65 ARE IN A SLIGHT RISK. SEVERE THUNDERSTORMS ARE LIKELY BETWEEN 800 PM AND MIDNIGHT AHEAD OF A VIGOROUS COLD FRONT. THE ATMOSPHERE HAS BECOME VERY UNSTABLE...SO DAMAGING WINDS AND LARGE HAIL WILL BE LIKELY. A FEW STORMS MAY HAVE ENOUGH ROTATION TO PRODUCE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE PROLONGED WARM SPELL. OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER AND EMERGENCY MANAGERS WILL BE NEEDED THROUGH THIS EVENING. 13
In the hours before
Local storm report, Apr 3, 4:08 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL COALMONT 35.34N 85.71W
04/03/2007 E1.75 INCH GRUNDY TN STORM CHASER
&&
JCOHENLocal storm report, Apr 3, 4:11 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ALTAMONT 35.43N 85.73W
04/03/2007 E1.75 INCH GRUNDY TN STORM CHASER
&&
JCOHENSpecial weather statement, Apr 3, 4:22 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 422 PM CDT TUE APR 3 2007 TNZ080-032145- VAN BUREN- 422 PM CDT TUE APR 3 2007 ...STRONG THUNDERSTORM MOVING ACROSS EXTREME EASTERN VAN BUREN COUNTY... A STRONG THUNDERSTORM WILL MOVE ACROSS THE EXTREME EASTERN PART OF VAN BUREN COUNTY THROUGH 445 PM. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE. WIND GUSTS UP TO 35 MPH WILL ALSO BE POSSIBLE. 21
Local storm report, Apr 3, 6:08 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 13 SE CROSSVILLE 35.82N 84.87W
04/03/2007 E0.88 INCH CUMBERLAND TN UNKNOWN
PUBLIC REPORTED THE HAIL.
&&
STEIGERWALDTLocal storm report, Apr 3, 7:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 8 N DOVER 36.60N 87.84W
04/03/2007 E1.75 INCH STEWART TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED GOLF BALL SIZE HAIL AT BUMPUS
MILLS.
&&
ORCHANIANLocal storm report, Apr 3, 8:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
826 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 2 NW CHARLOTTE 36.21N 87.37W
04/03/2007 E0.88 INCH DICKSON TN PUBLIC
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 60 min |
| Apr 3, 7:45 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Apr 3, 8:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 39 min |
| Apr 3, 8:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 34 min |
| Apr 3, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 28 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 49 min |
| Apr 3, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson, Wilson | 48 min |
| Apr 3, 9:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
| Apr 3, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 23 min |
| Apr 3, 9:12 PM CDT | Tornado Warning | OHX | Cumberland | 33 min |
| Apr 3, 9:34 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 26 min |
| Apr 3, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 37 min |
| Apr 3, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
| Apr 3, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 35 min |
| Apr 4, 2:46 AM CDT | Freeze Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 24 hr |
| Apr 4, 2:46 AM CDT | Freeze Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.